MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT
Model Number RT202
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in japan that a mr290v vented autofeed humidification chamber, supplied with a rt202 adult breathing circuit with mr290 autofeed chamber, was found leaking water during patient use.There was no patient harm reported.
 
Additional Manufacturer Narrative
(b)(4).The rt202 adult breathing circuit with mr290 autofeed chamber has been requested to be returned to fisher & paykel healthcare in new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in japan that an mr290v vented autofeed humidification chamber, supplied with an rt202 adult breathing circuit with mr290 autofeed chamber, was found leaking water during patient use.There was no patient harm reported.
 
Additional Manufacturer Narrative
(b)(4).Section h11: method: the subject mr290v vented autofeed humidification chamber, additional information, and photographs were provided to fisher & paykel (f&p) healthcare for evaluation.Results: the healthcare facility reported that an mr290v vented autofeed humidification chamber provided with an rt202 adult breathing circuit was leaking water.Visual inspection identified a crack on the dome of the chamber.Further analysis identified damage consistent with external mechanical force.Conclusion: our investigation identified a crack on the dome of the mr290v vented autofeed humidification chamber.Based on our investigation, the crack is likely to be due to an externally applied mechanical force.Every mr290v vented autofeed humidification chamber is pressure tested following the manufacturing process and any holes, cracks, or leaks would be identified during this process.In addition, the pressure test is followed by a visual inspection of each chamber.Any chamber which fails these tests is rejected.The subject mr290v vented autofeed humidification chamber would have met the required specifications at the time of production.The user instructions provided with the rt202 adult breathing circuit include the following: visually inspect breathing sets for damage (e.G.Crushed tube or cracked connector) before use and replace if damaged.Ensure appropriate ventilator and flow source alarms are set before connecting breathing set to patient.Perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.Do not use the chamber if the seals are not intact when received, or if it has been dropped.Appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Ensure there is a water supply connected to the chamber and that water is present within the chamber.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BREATHING CIRCUIT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key19473981
Report Number9611451-2024-00414
Device Sequence Number11757664
Product Code BTT
UDI-Device Identifier09420012430304
UDI-Public(01)09420012430304(10)2102936997(11)240103(17)290103
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K983112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberRT202
Device Catalogue NumberRT202
Device Lot Number2102936997
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MR850 RESPIRATORY HUMIDIFIER; MR850 RESPIRATORY HUMIDIFIER; RT202 ADULT BREATHING CIRCIUT WITH MR290 CHAMBER
Patient SexUnknown